Surviving Fluoroquinolone Toxicity

finish-line

One of my first symptoms of Fluoroquinolone Toxicity was that my hands and feet swelled up and were incredibly painful.  My feet hurt more than my hands.  I could type without pain, but walking was agony for a while.  I wore Crocs everywhere for about 9 months because they were the only shoes that didn’t make my feet scream in pain.  Because painful feet were the worst physical symptom that I had, I told myself that if I could ever dance in high-heels again, I would consider myself to be healed.  About 18 months after I got Floxed, I could dance in high-heels again.  After that, I wrote my recovery story and started Floxie Hope.  I considered myself to be 99% of my pre-sickness capacity.

I still had some lingering symptoms though.  My memory and reading comprehension were still diminished.  My heart rate was increased.  I didn’t have much endurance.  My bladder control left a bit to be desired.  I could deal with each of these things though.  They weren’t that big of a deal.  Lots of people who consider themselves healthy deal with feeling worse than I did.  I certainly wasn’t sick any more.

But the fact that my heart rate was increased, and I suspected that my cardiovascular system was adversely affected, scared the crap out of me.  I knew that my autonomic nervous system had been adversely affected, hence the heart rate and bladder issues, and the notion that the FQ damage to my autonomic nervous system may have damaged me fatally was stuck in my head.  I couldn’t seem to shake the notion that the damage that Cipro did was eventually going to lead to my death.  How could it not lead to my death?  Cipro damaged my AUTONOMIC NERVOUS SYSTEM.

However, I suspected that being convinced that Fluoroquinolone related issues were going to kill me was part of the process, part of getting sick and even part of getting better.  I considered the notion of my impending death from FQ toxicity to be a symptom, just one more thing to get over, and that once I no longer thought that I was going to have a heart attack from it, that I would consider myself to be 100% better.

I think I’m there.  I think that I’ve finally disabused myself of the notion that this is going to kill me.  I think that I may actually live just as long as I would have if I had never taken Cipro.  It’s possible.  Of course, it’s also possible that I will indeed have a heart attack in my 40s that is a direct result of the damage that Cipro did to my cardiovascular system.  But I’m leaning significantly more toward the possibility that I will live a long and full life.  As they always say, you (I) could get hit by a bus tomorrow.  None of us ever has any idea what the future may hold.  But it’s really nice to have finally let go of the notion that this is going to kill me.  It was my last remaining symptom.  Now I can say that I’m 100% recovered.  The last 664 days (12/2/11 through 9/26/13) were rough, but I think that I made it to 100%.  Cheers to that.

 

flu tox get help you need banner click lisa

 

Tagged: , , , , , , ,

11 thoughts on “Surviving Fluoroquinolone Toxicity

  1. Jan Bush September 26, 2013 at 9:26 am Reply

    She danced in heels last Saturday— YAY!

  2. Patricia September 26, 2013 at 7:46 pm Reply

    Thank you for your inspiration. May you live a long, happy, pain free and healthy life!!

    You give me (us) hope. Bless you!

    Patricia

    • Lisa Bloomquist October 15, 2013 at 1:20 pm Reply

      Thank you, Patricia! May you also live a long, happy, pain free and healthy life! I wish that for all! Thank you so much for reading and for commenting! 🙂

  3. virgo3 October 12, 2013 at 10:21 pm Reply

    Thank you for your story! Incredibly uplifting!

  4. Jaypee October 21, 2013 at 3:00 am Reply

    Thank you for this story Lisa. I just want to ask Ive been also having a weak heart beat the acupuncturist told me when he checked my pulse. And also worried about the difficulty breathing. What did you do to recover? Supplements and others? Any advise Ive been sick for 7 months but still can walk luckily. The problem is the weak breathing and also my breathing stops for no apparent reason. Do you have any advise?

    • Lisa Bloomquist October 21, 2013 at 12:04 pm Reply

      Hi Jaypee,

      I never had severe difficulty breathing, but I did go through a period where my chest felt really tight and constricted. Doing breathing exercises helped me (an acupuncturist or advice from the internet may be helpful for finding out how to do breathing exercises). I think that a lot of my chest tightness was due to anxiety and relaxing helped me a lot. However, your issues sound more like autonomic nervous system issues, not anxiety issues (though I could be wrong about that). Has your acupuncturist recommended any herbs that could help you? I used a Chinese Herbal formula called Suxiao Jiuxin Wan to bring down my racing heart and it worked well, but it sounds like you have the opposite problem. My basic recommendation is that you get some advice on herbal remedies from your acupuncturist.

      Though it’s fairly trite non-advice, I think that general healing activities are good for you. Things like laughter, fresh air, sunshine, hugs, nature, etc. are healing, and that the more you can focus on them, the better you will feel.

      I wish that I could offer you more! I’ll let you know if I hear of anything else.

      Best,
      Lisa

      • Jaypee October 26, 2013 at 6:14 am Reply

        Hi Lisa The diffculty breating subsided the acupuncturist did not gave me any herbs or something like that. Actually sunshine makes me feel better also the sweating. I feel that my muscles are always tight especially my neck part. I also have this crawlig on skin sensation and sensitivity. The worst part I don’t feel good when I eat too much because I really feel I want to eat and eat more.

  5. Jaypee October 26, 2013 at 6:17 am Reply

    Also can Autonomic nervous issue heals?

  6. Sophie July 18, 2016 at 5:08 am Reply

    Dear Lisa ,
    first I would like to thank you so much for your support! You are saving my life! I m glad you have fully recovered! it s been nearly one year since I ve been floxed, and I m still having lots to deal with. I have joint problems including ankle and hip arthritis, sight problems and the worst for me now is an autonomic dysfunction, which regulates so many things. (Digestion, heart, saliva, eye dryness…). So when I experience this ‘autonomic dysfunction’ at the worst, like now, I have kind of fainting moments, mostly in the evenings … in which I have spasms everywhere in my body including intestines… heart palpitations, shakiness, hot and cold, numbness in my face, fingers, muscle weaknesses…and spasms…each time, I have the feeling I will die… did you experience that? I have seen a heart doctor who thinks there is no real danger for me even if it s impressive and painful after… all my body is stiff and weak…
    I don’t know if this dysfunction can stop one day or if it s irreversible… do you know anything that could help me? Thank you very much. Take care. Sophie

  7. Cyndi Stephenson October 5, 2017 at 8:20 am Reply

    Everyone should get an igenex Lyme test to see if you have Lyme and the associated coninfections. Both can be eradicated. Letting it go could potentially result in a cancer….this is what we have learned the hard way. Our integrative dr. Says the Cipro caused a herxheimer reaction and awakened the late stage Lyme….I will post a link in a few minutes.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: